Iowa, 2020Flood in Iowa, June 15 to 19, 2020
June 15 to 19, 2020 · NWS DVN · 1 event in 1 county or zone
Heavy rains upstream of De Witt associated with the remnants of Tropical Depression Cristobal on June 9th eventually led to major river flooding on the Wapsipinicon River near De Witt the 16th into the 19th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains upstream of De Witt associated with the remnants of Tropical Depression Cristobal on June 9th eventually led to major river flooding on the Wapsipinicon River near De Witt the 16th into the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 15, 5:35 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 15, 5:35 PM CST, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
635 PM CDT Mon Jun 15 2020
...00z AVIATION UPDATE...
.SYNOPSIS...
Issued at 226 PM CDT Mon Jun 15 2020
High pressure east of the area continues to keep drier air across
the area this afternoon. High clouds on the periphery of the
warm/moist airmass across western Iowa were reported across the
area along with some short lived showers across eastern Iowa. This
high pressure and interface between the drier lake enhanced
airmass and the continental moist airmass will continue to drive
the weather through the short term.
&&
.SHORT TERM...(This Evening through Tuesday)
ISSUED AT 226 PM CDT Mon Jun 15 2020
Dry weather is expected across the area for the short term.
Temperatures begin to warm up tomorrow as weak H85 WAA moves into
the area. The deeper moisture starts to move into the area later
in the period and towards Wednesday. Tonight will feature another
night with lows in the 50s across the CWA.
.LONG TERM...(Tuesday Night through Monday)
ISSUED AT 226 PM CDT Mon Jun 15 2020
Temperatures
An upper-level ridge over the Central U.S. will lead to very warm
conditions across eastern Iowa and northwest Illinois through
Friday. Highs are forecast in the mid 80s to lower 90s. Humidity
will increase through the week, becoming most noticeable from Friday
though Sunday as dewpoints reach the mid to upper 60s.
Precipitation
Dry conditions are expected through at least Thursday afternoon
before a slow moving cold front brings chances for scattered showers
and storms Friday into Sunday; it's too early to determine the
potential for severe weather. Right now, models have very low deep
layer shear on Friday and then a bit higher on Saturday. Model blend
temperatures are back to near normal by Sunday. Uttech
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
ISSUED AT 633 PM CDT Mon Jun 15 2020
Another VFR TAF cycle as high pressure acrs the western GRT LKS
maintains dry conditions acrs the region. Just some streaks of mid
and high clouds, with Tue afternoon sctrd CU at 3-5K FT AGL along
and east of the MS RVR. Generally southeast sfc winds of 5-10 KTS
thru the period. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...Uttech
AVIATION...12
Hazardous weather outlook, Jun 15, 2:06 AM CST, 18 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
306 AM CDT Mon Jun 15 2020
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-160815-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
306 AM CDT Mon Jun 15 2020
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
There is a chance for thunderstorms from Thursday night through
Sunday. It is too early to determine the potential for severe
weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today or tonight.
DLS
Flood, Scott
- When
- June 15, 9:00 PM CST to June 19, 1:00 AM CST
- Where
- Scott County, 1.49 mi NW of Gambrill to 1.36 mi WNW of Gambrill
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.762, -90.574
The Wapsipinicon River near De Witt rose above its major flood stage of 12.5 feet on July 16 around 9 PM CST and fell back below major flood stage around 145 AM CST. The river crested around 13.1 feet 8 AM CST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in American Samoa, June 15, 20202 deaths · $20,000 · 1 event
- High Wind in California, June 15 to 17, 202059 kt wind · 7 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 15, 20205 events
- High Wind in Nevada, June 15 to 16, 202053 kt wind · 3 events
- Waterspout in Gulf of Mexico, June 15, 20201 event
- Hail in Tennessee, June 15, 20201 in hail · 1 event
- Wildfire in Colorado, June 15 to 30, 20201 event
- Hail in Arizona, June 15, 20200.75 in hail · 1 event
- Wildfire in California, June 15 to 19, 20201 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 901187.